Jump to content

Midodrine


mwise
 Share

Recommended Posts

I am a newbie with Dysautonomia and appreciate this forum's wonderful support. I have been taking Midodrine 5mg 3 times a day for the past 2 weeks along with Mestinon 60mg 3 times a day. I have been feeling better with the Midodrine and now can take short walks around the house and stand up without passing out. Before I was predominantly chair, couch and bed bound. I was using a wheel chair and Rollator to get around. Now I can get around the house on my own. I do experience the goose bumps and itchy head at times, but no other side effects. I am hoping I am finally getting some quality of life back. Has anyone on Midodrine built up a tolerance and had to have their dose increased? How long has anyone been on Midodrine (rest of life)? Has anyone ever got off Midodrine once they felt better? I am trying to get some idea of what to expect with Dysautonomia and treatment modalities. I am open to homeopathetic ideas too. I will be seeing my Neurologist at the Cleveland Clinic on Feb. 4th and want to share anything new out there for me to try.

Link to comment
Share on other sites

Hello, I am a newbie too with dysautonomia with all my symptoms starting 4 weeks ago. I was unable to even sit up or walk to the bathroom by myself before I started taking Midodrine. I'm so thankful for this medicine. Now I'm able to do very short walks around the house. I still need a wheelchair if I go out anywhere. Thanks for asking these questions. Hopefully I can learn from this too.

Link to comment
Share on other sites

i have been on midodrine for about a couple of months now first 5mg bid, then 5mg tid, but now i find that it isn't working and my bp is consistently super low, i have a call into my doc to get it increased hoping 10mg tid.

Link to comment
Share on other sites

I'm glad this question was posted. I have been taking midodrine since I was diagnosed at the end of October last year. It's been difficult to sum up how midodrine makes me feel because it seems variable. When I am doing something "physical" (I can't really exercise, but on good days can go for a walk on my own), it seems to work best. In that sense, it's fantastic - I love being able to take walks - but it just isn't consistent. Some days I feel as dizzy and unsteady as if I hadn't taken any. Plus, if I am not moving - for example, trying to do work on the computer - I find I can end up very very spacey and sleepy. And if I am not well (one of those inexplicable very bad days), it doesn't seem to help at all.

I also wondered if I had built up a "tolerance" because I think I felt better when I started taking it than I do now.

I take very small doses - about one 5mg pill per day, broken up into pieces that I take about every four hours. (I am weirdly hypersensitive to drugs.) If I try to increase the dose because I'm not feeling great, it has a bad effect - I end up feeling just exhausted. Doesn't seem to make much sense.

Finally, I'm taking what I think is the generic version, b/c the label just says "midodrine hydrochloride," not Proamatine (it also says "Mylan" who I think is the manufacturer). I don't know if that is not good; I seem to remember someone saying the generic version was "rubbish."

I'm sorry that I don't have answers!! Do let us know if you increase your dosage and if so, how you feel. Hope you can find the info you need.

Link to comment
Share on other sites

Hi! I'm a "newbie" also. I've been on Midodrine (generic) since last September. My initial dose was 10 mg. twice a day. It really seemed to help--but in looking back, I also began wearing compression hose at the same time, and think that the hose is what really what made a difference. I'm used to the "pylo-erection" (goosebumps) now--although its tough not being able to shave my legs. I was on the twice a day regimen because I just wasn't out of bed enough and doing my "daily life" long enough to take it 3 X daily. I saw my cardiologist yesterday and I'm going to try 10 mg every 3 hours while upright. I've never had an issue while laying down with my BP going above 118/74--so the precautions against taking it and laying down seem a moot point--but I don't want to tempt fate. Seems the only time I get out of the house now is for doctor appts. and occasionally dinner (once a month at most.) If anything the Midodrine and the stockings have lessened the pre-syncope--which is fantastic. But I'm still dizzy with short bursts of vertigo, moderate pre-syncope and exhaustion. I 'm going to stick with it--I'll see how 30 mg/day works this coming week. Good luck!

Susan

Link to comment
Share on other sites

I also wonder about building up a tolerance to midodrine. My daughter was taking 10 mg 3 times a day, when she was awake early enough in the day to get in 3 doses. She took it for about 6 or 8 months, then she really didn't think it was doing anything for her at all, so she stopped taking it. We didn't notice any difference when she stopped, so maybe she had built up a tolerance, I don't know. It definitely helped initially, but after a while, it just didn't seem to help any more.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...